NCLEX Pharmacology Quiz 54 Psychiatric Medications

10 Questions | Total Attempts: 8569

SettingsSettingsSettings
NCLEX Pharmacology Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    A client taking lithium carbonate (Lithobid) started complaining of nausea. vomiting. diarrhea. drowsiness. muscle weakness. tremor. blurred vision and ringing in the ears. The lithium level is 2 mEq/L. The nurse interprets this value as:
    • A. 

      Normal level.

    • B. 

      Toxic level.

    • C. 

      Below normal level.

    • D. 

      Above normal level.

  • 2. 
    A nurse is giving instructions to a client receiving lithium citrate. The nurse tells the client to do which of the following to prevent lithium toxicity:
    • A. 

      Avoid becoming dehydrated during exercise.

    • B. 

      Instruct the client to change positions slowly.

    • C. 

      Restrict salt intake in the diet.

    • D. 

      Limit fluid intake.

  • 3. 
    Which of the following symptoms is classified as a mild lithium toxicity:
    • A. 

      Confusion and ataxia.

    • B. 

      Muscle fasciculations and oliguria.

    • C. 

      Tinnitus and blurred vision.

    • D. 

      Apathy and Lethargy.

  • 4. 
    A nurse is giving instructions to a client taking risperidone (Risperdal). The nurse advise the client to which of the following?
    • A. 

      Take it on an empty stomach.

    • B. 

      Change position slowly.

    • C. 

      Get a daily source of sunlight.

    • D. 

      Discontinue medication once the symptoms went away.

  • 5. 
    A nurse notes that a client with schizophrenia and receiving an antipsychotic medication is having uncontrolled movement of the lips and tongue. The nurse determines that the client is experiencing?
    • A. 

      Hypertensive crisis.

    • B. 

      Parkinsonism.

    • C. 

      Tardive dyskinesia.

    • D. 

      Neuroleptic malignant syndrome.

  • 6. 
    A client with schizophrenia has been started on medication therapy with clozapine (Clozaril). A nurse assesses the results of which laboratory study to monitor for adverse effect related to this medication?
    • A. 

      White blood cell.

    • B. 

      Platelet count.

    • C. 

      Liver function studies.

    • D. 

      Random blood sugar.

  • 7. 
    Methylphenidate (Ritalin) is prescribed to an 8-year-old child for the treatment of attention deficit hyperactivity disorder (ADHD). The nurse will most likely monitor which of the following during the medication therapy?
    • A. 

      Deep tendon reflex.

    • B. 

      Intake and output.

    • C. 

      Temperature and breath sound.

    • D. 

      Height and weight.

  • 8. 
     Which of the following medications that treat Alzheimer’s disease causes slowing of the heart rate and fainting episodes?
    • A. 

      Tacrine (Cognex).

    • B. 

      Galantamine (Razadyne).

    • C. 

      Donepezil (Aricept).

    • D. 

      All of the above.

  • 9. 
    A client who has been taking buspirone (BuSpar) for two months returns to the clinic for a follow-up. The nurse determines that the medication is effective if there is an absent display of?
    • A. 

      Feelings of panic. fear. and uneasiness.

    • B. 

      Thought broadcasting or delusions.

    • C. 

      Paranoid and suicidal thought process.

    • D. 

      Alcohol withdrawal symptoms.

  • 10. 
    A nurse is giving discharge instructions to a client who will be taking phenobarbital (Luminal). The nurse would educate the client in which of the following that directly correlates with the safety of the client?
    • A. 

      Take the medication at the same time each day.

    • B. 

      Take the medication with meals only.

    • C. 

      Avoid using sleep aids while taking the medication.

    • D. 

      Decrease the dosage once with symptoms of dizziness and lightheadedness.

Back to Top Back to top